Alert archive / Pennsylvania / River Flood Warnings in 2010
River Flood Warning 9, NWS State College, PA
NWS State College, PA issued this river flood warning at Jan 25, 2010, 10:19 AM EST for Cumberland County, Pennsylvania. It took effect at Jan 26, 2010, 3:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 10:19 AM EST (15:19 UTC)
- In effect from
- Jan 26, 2010, 3:00 AM EST
- Expired
- Jan 27, 2010, 9:13 AM EST
- In force
- 30 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Cumberland County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conodoguinet Creek near Hogestown (HGSP1). The gauge peaked at 9.45 ft at Jan 26, 2010, 10:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01570000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:44 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 25, 6:44 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 644 AM EST MON JAN 25 2010 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY ACCOMPANIED BY RAIN...WHICH MAY BE HEAVY AT TIMES INTO THE MORNING HOURS. THE FRONT WILL CLEAR THE AREA BY MONDAY AFTERNOON...USHERING IN COLDER AIR WHICH WILL PERSIST THROUGH THE UPCOMING WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A GUSTY WARM AND RAINY NIGHT IS IN PROGRESS ACROSS THE AREA. ANOMALOUSLY HIGH DEWPOINTS PUSHING INTO THE AREA ARE A TESTAMENT TO THE STRENGTH OF THE SURGE OF TROPICAL MOISTURE TAKING PLACE ON THE NOSE OF A 50-75 KT SSE LOW LEVEL JET. WE ARE PRETTY MUCH BURIED IN THE HEIGHT OF THE STORM RIGHT NOW WITH HEAVY RAIN EXPECTED THROUGH ABOUT DAY BREAK. MODELS ARE IN DECENT AGREEMENT ON THE TIMING OF THE STRONG WAVY FRONT...BEING IN CENTRAL PA AROUND 12Z AND EAST OF THE FCST AREA BY MID AFTERNOON. IN THE MEANTIME...HUMIDITY OUTSIDE IS SOMETHING MORE REPRESENTATIVE OF LATE SPRING OR EARLY FALL WITH DEWPOINTS WELL UP INTO THE 40S TO MID 50S OVER MOST OF THE AREA. PWATS ARE RUNNING BETWEEN 1" AND 1.5"...SOME 200+% ABOVE NORMAL. STRONG LOW LEVEL JET ON THE ORDER OF +4 STD DEV OR HIGHER IS CAUSING GUSTS IN THE 25-35 KT RANGE SO FAR. CONVECTIVE INSTABILITY IS STILL RATHER LIMITED SO THE STRONGEST WINDS ARE NOT MANAGING TO MIX DOWN TO THE SURFACE...AS YET. THE ATMOSPHERE HOWEVER IS EXHIBITING SIGNS OF BEING INERTIALLY UNSTABLE GIVEN MODEL ANALYSIS AND PROGGED VALUES OF ABS VORTICITY WHICH ARE STRONGLY NEGATIVE OVER MUCH OF THE AREA DOMINATED BY THE FRONTAL ZONE. LOCALLY RUN 12KM WRF WANTS TO EVENTUALLY DEVELOP WHAT LOOKS LIKE A NARROW COLD FRONTAL RAIN BAND FEATURE...STARTING IN THE NEXT 1-2 HOURS OVER THE LAURELS AND INTENSIFYING THRU 12Z AS IT MOVES ACROSS THE FCST AREA. IF THIS SQUALL LINE TYPE FEATURE MANAGES TO FORM...STRONG DAMAGING WIND GUSTS WILL BECOME LIKELY...ASSOCIATED WITH THE TRANSFER OF STRONG WINDS DOWN TO THE SURFACE WITH THE SHOWERS. HAVE INCLUDED THE MENTION OF THUNDER THE FORECAST...HOWEVER WE HAVE SEEN SEVERAL TIMES IN THE PAST WHERE THESE FEATURES FORM...AND CAUSE DAMAGE WITH LITTLE OR NO OBSERVED THUNDER AND LIGHTNING. HIGH TEMPS WILL OCCUR EARLY IN THE DAY BEFORE STEADY LLVL CAA RESULTS IN FALLING TEMPS FROM WEST TO EAST THROUGH THE AFTN. WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS OVR FAR SERN PENN TOUCH 60F IMMEDIATELY AHEAD OF THE TRIPLE POINT LOW/FNTL WAVE IN THE WARM SECTOR. FLOOD WATCH AND WIND ADVISORY CONTINUES...WITH ACTIVITY EXPECTED TO WIND DOWN LATER THIS MORNING AND AFTERNOON AS THE FRONT FINALLY CLEARS THE REGION. QPF ON THE ORDER OF 1.5 TO 2.5 INCHES SEEMS LIKELY BEFORE ALL IS SAID AND DONE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... THE FRONT WILL BE EAST OF THE AREA BY EVENING...WITH COLDER AIR SWEEPING IN ON A GUSTY WEST WIND. THE COLDER AIR ASCENDING THE ALLEGHENY FRONT SHOULD MAKE FOR SOME RAIN TO SNOW SHOWERS INTO MONDAY NIGHT WITH A LIGHT ACCUMS PSBL ESP OVR THE LAUREL HIGHLANDS AND NW SNOWBELT. && .LONG TERM /TUESDAY THROUGH SUNDAY/... PATTERN FOR THE REMAINDER OF THE WEEK TURNS DECIDEDLY COOLER WITH THE USUAL WESTERN HIGH TERRAIN AND LAKE ENHANCED SNOW SHOWERS STAYING AN ISSUE THROUGH MID-WEEK. NEXT FROPA STILL SLATED FOR THURS WITH PERHAPS A BURST OF WAA SNOW...FOLLOWED BY MORE OROGRAPHICALLY/LAKE ENHANCED SNOW SHOWERS TO ROUND OUT THE WEEK. MAIN UNCERTAINTY IN THE LONG RANGE INVOLVES POTNL PHASING OF THE LARGE SCALE SPLIT FLOW REGIME BY NEXT WEEKEND. OPERATIONAL MDLS AND ENSEMBLES SHOW SFC LOW DEVELOPMENT INVOF THE GULF STREAM...BUT TOO EARLY TO SPECULATE ON ANY DETAILS ATTM. WILL CONT TO MENTION REDUNDANT CHC OF SNOW IN THE LATER PDS OF THE FCST. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... HVY RAIN AND STRONG WIND GUSTS WILL OCCUR THRU ARND 15Z OVR EASTERN PA IN ASSOCIATION WITH A COLD FRONT. CURRENT OBS AND BUFKIT DATA SUGGEST GUSTS OVR 40KTS POSS ARND KMDT THRU ARND 15Z. LLWS WILL ALSO BE AN ISSUE EARLY THIS MORNING ACROSS EASTERN PA /KIPT AND KMDT/...AS A POWERFUL SOUTHERLY LOW LVL JET MOVES OVR THE AREA...WHILE RELATIVELY LIGHTER SE WINDS PERSIST AT THE SFC. WORST CIGS/VSBYS TODAY WILL BE AT KBFD AND KJST...WHERE RESIDUAL LOW LVL MOISTURE ASCENDING THE APPALACHIANS WILL LIKELY RESULT IN IFR CONDS THRU ARND 18Z. ELSEWHERE...GENERALLY MVFR CONDS EXPECTED THIS MORNING EAST OF THE MTNS. SCT -SHSN AND MVFR CIGS ARE LIKELY TO PERSIST LATE TDY AND TONIGHT AT KBFD AND KJST. ELSEWHERE...A RETURN TO VFR CONDS IS EXPECTED BY THIS AFTN AND TONIGHT...AS RIDGE OF HI PRES BUILDS IN. OUTLOOK... TUE...SHSN NW MTNS. WED...NO SIG WX EXPECTED. THUR...SHSN N AND W MTNS. FRI...LGT SNOW POSS SOUTH. && .HYDROLOGY... WIDESPREAD HEAVY RAINS OF 1.5"-2.5" ARE EXPECTED FOR STORM TOTALS. COLD-SEASON HYDROLOGIC IMPACTS COMBINED WITH THE FCSTD RNFL WILL BRING SIGNIFICANT RISES OF AROUND 3/4 BANKFULL ALONG THE LWR WEST BRANCH AND MAIN STEM SUSQ. RISES ALONG THE JUNIATA ARE FCST TO BE AROUND 1/2 BANKFULL. AREAS MOST SUSCEPTIBLE TO MINOR FLOODING WILL BE THE SMALLER STREAMS/CREEKS/TRIBS FROM THE JUNIATA TO THE LWR MAIN STEM. CRESTS ARE GENERALLY MON-TUE WITH SEVERAL POINTS GOING ABOVE CAUTION AND SOME NEAR FLOOD STAGE. RESIDUAL/MELTING ICE MAY ALSO LEAD TO JAMMING AS THE ICE BECOMES DISLODGED WITHIN SMALLER STREAM CHANNELS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR PAZ004>006-010>012- 017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066. WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR PAZ019-024>028- 033>036-049>053-056>059-063>066. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...LA CORTE/STEINBUGL AVIATION...FITZGERALD HYDROLOGY...
Hazardous weather outlook, Jan 25, 4:25 AM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 AM EST MON JAN 25 2010 PAZ004>006-010>012-017-018-037-041-042-045-046-260930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- 425 AM EST MON JAN 25 2010 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ019-024>028-033>036-049>053-056>059-063>066-260930- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 425 AM EST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jan 25, 8:48 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 AM EST MON JAN 25 2010
PAZ052-057>059-064>066-251515-
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-YORK PA-
848 AM EST MON JAN 25 2010
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT DAUPHIN...LANCASTER...
LEBANON...SCHUYLKILL...SOUTHEASTERN ADAMS...SOUTHEASTERN
NORTHUMBERLAND AND YORK COUNTIES...
AT 847 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
GRATZ TO STEELTON TO 13 MILES SOUTH OF KEYSVILLE...MOVING NORTHEAST
AT 30 TO 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL BE NEAR LECK KILL...ROUGH AND READY...WILLIAMSTOWN...AND SKYLINE
VIEW AROUND 900 AM...GOLDSBORO...VALLEY VIEW...TOWER CITY...AND
HERSHEY AROUND 910 AM...MOUNT CARMEL AND MUIR AROUND 920 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 68 AND 139...I-83
BETWEEN MILE MARKERS 1 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 422...STATE ROAD 41...STATE ROAD
61...STATE ROAD 94...STATE ROAD 97...STATE ROAD 309...STATE ROAD 501.
LAT...LON 4022 7691 4023 7685 4026 7690 4067 7675
4080 7641 4078 7639 4080 7632 4084 7630
4092 7608 4092 7600 4074 7577 4064 7599
4058 7602 4049 7642 4015 7590 3973 7610
3971 7616 3972 7713
EXPERIMENTAL
FORECASTER: STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:23 PM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Centre, Columbia and 17 more | 15 hr |
| Jan 25, 2:24 AM EST | Areal Flood Warning | CTP | Bedford, Blair, Cambria, Cameron, Clearfield, Elk and 3 more | 10 hr |
| Jan 25, 4:10 AM EST | River Flood Warning | CTP | Elk | 18 hr |
| Jan 25, 5:38 AM EST | Areal Flood Warning | CTP | Centre, Clearfield, Clinton, Columbia, Lycoming, Montour and 5 more | 24 hr |
| Jan 25, 6:20 AM EST | Areal Flood Warning | CTP | Adams, Centre, Cumberland, Dauphin, Franklin, Fulton and 9 more | 6 hr |
| Jan 25, 6:54 AM EST | River Flood Warning | CTP | Blair, Huntingdon | 15 hr |
| Jan 25, 8:48 AM EST | Special Weather Statement | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 87 min |
| Jan 25, 8:50 AM EST | River Flood Warning | CTP | Elk | 8 hr |
| Jan 25, 9:00 AM EST | River Flood Warning | CTP | Somerset | 13 hr |
| Jan 25, 9:27 AM EST | Flash Flood Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 2 more | 3 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Huntingdon | 23 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Columbia | 42 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Centre, Snyder, Union | 17 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Perry | 14 hr |
| Jan 25, 12:13 PM EST | Areal Flood Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 14 hr |
| Jan 25, 12:17 PM EST | Areal Flood Warning | CTP | Adams, Bedford, Blair, Cambria, Clearfield, Cumberland and 12 more | 14 hr |
| Jan 25, 1:08 PM EST | River Flood Warning | CTP | Lycoming, Sullivan | 11 hr |
| Jan 25, 2:03 PM EST | River Flood Warning | CTP | Clinton | 14 hr |
| Jan 25, 2:53 PM EST | River Flood Warning | CTP | Cumberland, York | 31 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Lycoming | 37 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Lycoming, Northumberland, Union | 37 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Northumberland, Union | 37 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Northumberland, Union | 37 hr |
| Jan 25, 6:01 PM EST | River Flood Warning | CTP | Blair, Huntingdon | 6 hr |
Nearby
River Flood Warnings in Pennsylvania, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.